Alert archive / Alabama / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 331, NWS Birmingham, AL

August 5, 2023Greene County, Hale County, Sumter County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 5, 2023, 8:02 PM CDT for Greene County, Hale County, Sumter County, Alabama. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2023, 8:02 PM CDT (01:02 UTC)
Expired
Aug 5, 2023, 9:00 PM CDT
In force
58 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greene County, AL, Hale County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 104 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 8:24 PM CDTTSTM WND DMGGeiger, ALTree down on Highway 17 near Geiger. Another tree down on Highway 116 between Geiger and Gainesville. Time estimated via radar.
Aug 5, 8:28 PM CDTHAIL 0.75 Se Geiger, ALUp to dime size hail reported between Geiger and Gainesville.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2023-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2023-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2219 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

470 
WUUS54 KBMX 060102
SVRBMX
ALC063-065-119-060200-
/O.NEW.KBMX.SV.W.0331.230806T0102Z-230806T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
802 PM CDT Sat Aug 5 2023

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Greene County in west central Alabama...
  Central Hale County in west central Alabama...
  Northern Sumter County in west central Alabama...

* Until 900 PM CDT.

* At 802 PM CDT, severe thunderstorms were located along a line
  extending from Knoxville to near Union to near Cooksville to near
  Electric Mills, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Livingston, Eutaw, Greensboro, Moundville, Forkland, Akron,
  Boligee, Union, Gainesville, Epes, Emelle, Panola, Walden Quarters,
  West Greene, Thornhill, Wedgeworth, Tishabee, Greensboro Municipal
  Airport, New West Greene and Boyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3296 8834 3299 8800 3304 8783 3302 8783
      3301 8765 3286 8742 3283 8743 3283 8747
      3279 8747 3269 8754 3261 8792 3259 8839
TIME...MOT...LOC 0102Z 318DEG 14KT 3301 8779 3296 8797 3292 8838 3276
8850

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham
4 follow-up statements
789 
WWUS54 KBMX 060116
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
816 PM CDT Sat Aug 5 2023

ALC063-065-119-060200-
/O.CON.KBMX.SV.W.0331.000000T0000Z-230806T0200Z/
Greene AL-Hale AL-Sumter AL-
816 PM CDT Sat Aug 5 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR GREENE...CENTRAL HALE AND NORTHERN SUMTER COUNTIES...

At 816 PM CDT, severe thunderstorms were located along a line
extending from Akron to West Greene to 7 miles southwest of Panola to
near Porterville, moving southeast at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Livingston, Eutaw, Greensboro, Moundville, Forkland, Akron, Boligee,
Union, Gainesville, Epes, Emelle, Panola, Walden Quarters, West
Greene, Thornhill, Wedgeworth, Tishabee, Greensboro Municipal
Airport, New West Greene and Boyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3296 8834 3298 8808 3299 8804 3299 8800
      3300 8798 3302 8783 3302 8774 3301 8765
      3286 8742 3283 8743 3283 8747 3279 8747
      3269 8754 3261 8792 3259 8839
TIME...MOT...LOC 0116Z 321DEG 19KT 3289 8773 3291 8806 3287 8834 3273
8847

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham
222 
WWUS54 KBMX 060126
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
826 PM CDT Sat Aug 5 2023

ALC063-065-119-060200-
/O.CON.KBMX.SV.W.0331.000000T0000Z-230806T0200Z/
Greene AL-Hale AL-Sumter AL-
826 PM CDT Sat Aug 5 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR GREENE...CENTRAL HALE AND NORTHERN SUMTER COUNTIES...

At 826 PM CDT, severe thunderstorms were located along a line
extending from Akron to near West Greene to 6 miles west of
Gainesville, moving southeast at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Livingston, Eutaw, Greensboro, Forkland, Akron, Boligee, Gainesville,
Epes, Emelle, Panola, Walden Quarters, West Greene, Thornhill,
Wedgeworth, Tishabee, Greensboro Municipal Airport, New West Greene,
Boyd, Allison and Sawyerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3259 8830 3273 8837 3295 8834 3296 8806
      3297 8759 3290 8747 3285 8742 3283 8743
      3283 8747 3279 8747 3269 8754 3261 8792
TIME...MOT...LOC 0126Z 304DEG 16KT 3288 8771 3289 8804 3284 8827 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham
289 
WWUS54 KBMX 060143
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
843 PM CDT Sat Aug 5 2023

ALC063-065-119-060200-
/O.CON.KBMX.SV.W.0331.000000T0000Z-230806T0200Z/
Greene AL-Hale AL-Sumter AL-
843 PM CDT Sat Aug 5 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL GREENE...CENTRAL HALE AND NORTHWESTERN SUMTER COUNTIES...

At 843 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Akron to near Eutaw to Gainesville,
moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Eutaw, Greensboro, Akron, Boligee, Gainesville, Epes, Emelle,
Allison, Walden Quarters, Sawyerville, Thornhill, Wedgeworth,
Evansville, Geiger, New Mount Hebron, Selden Lock And Dam,
Sumterville, Eutaw Municipal Airport, Five Points Intersection and I
20 Rest Area Near Eutaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3271 8752 3270 8766 3263 8825 3278 8836
      3287 8835 3290 8800 3296 8757 3290 8747
      3285 8742 3283 8743 3283 8747 3279 8747
TIME...MOT...LOC 0143Z 290DEG 20KT 3286 8762 3287 8795 3282 8818 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham
013 
WWUS54 KBMX 060153
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
853 PM CDT Sat Aug 5 2023

ALC065-060203-
/O.CAN.KBMX.SV.W.0331.000000T0000Z-230806T0200Z/
Hale AL-
853 PM CDT Sat Aug 5 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

LAT...LON 3283 8831 3290 8806 3291 8795 3280 8782
      3276 8787 3276 8784 3277 8783 3275 8781
      3273 8781 3273 8782 3272 8783 3271 8783
      3271 8780 3267 8791 3265 8812
TIME...MOT...LOC 0153Z 301DEG 24KT 3277 8806 

$$

ALC063-119-060200-
/O.CON.KBMX.SV.W.0331.000000T0000Z-230806T0200Z/
Greene AL-Sumter AL-
853 PM CDT Sat Aug 5 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL GREENE AND NORTHWESTERN SUMTER COUNTIES...

At 853 PM CDT, a severe thunderstorm was located over Boligee, or 11
miles southwest of Eutaw, moving southeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Eutaw, Boligee, Gainesville, Epes, Thornhill, Allison, Walden
Quarters, Five Points Intersection, New Mount Hebron, I 20 Rest Area
Near Eutaw and Eutaw Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3283 8831 3290 8806 3291 8795 3280 8782
      3276 8787 3276 8784 3277 8783 3275 8781
      3273 8781 3273 8782 3272 8783 3271 8783
      3271 8780 3267 8791 3265 8812
TIME...MOT...LOC 0153Z 301DEG 24KT 3277 8806 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:44 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 5, 6:44 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
644 PM CDT Sat Aug 5 2023

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 1228 PM CDT SAT AUG 5 2023

High pressure over the northern Gulf will put central Alabama in
westerly flow through the rest of the weekend. This afternoon,
widespread instabilities will be between 2000 to 3000 J/kg with
the far western areas of Alabama seeing higher instabilities up to
3500 J/kg. Shear will be very low, and PW values will be high
once again. Winds will be weak aloft. Scattered diurnal convection
could develop, though would expected more isolated to scattered
showers and thunderstorms with strong storms expected.

High res models show a weak boundary moving through northern
Alabama this evening, after sunset. Additional activity is
expected mainly across areas north of I20 through the early night.
Instabilities will be slightly higher with amounts up to 3500
J/kg. Wind shear will be much higher around 35 kts with DCAPE
values approaching the 1200 to 1400 J/kg range. Strong to
isolated severe storms are possible with damaging winds the main
threat tonight.

With rain expected in the late hours tonight, fog is expected
across the area with dense fog possible if clouds can clear fairly
quickly behind the weak boundary. Activity should weaken and move
east shortly after midnight, with mild and humid conditions
through the rest of the night.

Sunday, another boundary is expected to move through the state
from west to east through the afternoon. Instabilities will be
between 3000 and 4000 J/kg with plenty of low level shear. PW
values max and DCAPE will again be around 1200 J/kg. Strong to
severe storms are possible, mainly in areas east of I65 where the
strongest parameters are located later afternoon and early
evening. With PW values in the max percentile for this time of
year, localized flooding is possible in any slow moving cells, or
any storms that move over the same area.

Heat indices today will be around 105 degrees or slightly above
in the southeastern half of the area. Will let the Heat Advisory
continue until this evening. Tomorrow, the heat indices could
reach Heat Advisory criteria again for much of the area, though
confidence is lower of this happening due to the cloud cover and
scattered coverage expected in the late afternoon. Will err on the
side of caution and go ahead and extend the Heat Advisory through
the evening tomorrow.

24

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 212 PM CDT SAT AUG 5 2023

Severe weather parameters are looking more impressive for Monday
as a low level frontal boundary sinks southward towards Alabama.
925mb southwest winds 20-25 kts will feed warm and moist air into
the area and 0-6km bulk shear values will rise to 30-35 kts
Monday afternoon and evening. Initially, there will also be some
drier air aloft which will produce DCAPE values near 1500 J/kg.
An elevated cap will likely keep any storms confined to a convective
line that will develop ahead of the surface front. If the storms
can organize into a QLCS, there will be a potential for significant
wind damage, mainly for areas east of I-65. Slightly cooler and
drier air will overspread Central Alabama Tuesday and Wednesday as
an upper trof digs southward towards the Gulf Coast. The cooler
conditions should hinder any severe development and ease the heat
indices back below 105 degrees. The upper flow will remain from
the northwest all next week, so rain chances will continue each
day.

58/rose

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT SAT AUG 5 2023

Concern for the short term is for thunderstorm potential through
06Z across our northern areas, potentially affecting KBHM between
03-05Z. Have introduced VCTS and will amend include TSRA if
confidence increases. South of KBHM, confidence is too low to
include VCTS at this time. After 06Z, VFR conditions are expected
with little to no shower and thunderstorm activity until around
19Z tomorrow, when VCTS has been included for all sites.

87/Grantham

&&

.FIRE WEATHER...

Isolated thunderstorms through the evening hours. Higher coverage
of rain on Sunday, mainly during the afternoon and evening hours.
Minimum RH values on Sunday 50-55 percent with 20 ft winds
westerly at 5-7 mph.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     70  93  71  95 /  30  70  20  40
Anniston    73  92  73  95 /  20  70  20  40
Birmingham  75  94  75  95 /  40  60  20  40
Tuscaloosa  75  94  75  95 /  40  60  20  30
Calera      75  94  75  95 /  20  70  20  30
Auburn      75  93  73  93 /  10  70  20  30
Montgomery  75  97  75  98 /  20  70  20  20
Troy        75  96  74  98 /  10  70  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT Sunday for the following counties:
Autauga-Bibb-Dallas-Elmore-Fayette-Greene-Hale-Lamar-Lowndes-
Marengo-Montgomery-Perry-Pickens-Sumter-Tuscaloosa-Walker.

Heat Advisory from 11 AM to 9 PM CDT Sunday for the following
counties: Barbour-Bullock-Chilton-Coosa-Jefferson-Macon-Pike-
Russell-Shelby-Talladega-Tallapoosa.

&&

SHORT TERM...24
LONG TERM....58
AVIATION...87/Grantham
Hazardous weather outlook, Aug 5, 2:18 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
218 PM CDT Sat Aug 5 2023

ALZ011>015-017>050-062230-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
218 PM CDT Sat Aug 5 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Heat indices are forecast to reach or exceed 105 degrees across
portions of western Central Alabama this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe thunderstorms are possible across Central Alabama on Sunday, Monday
and Tuesday, mainly during the afternoon and evening. Storms will
pose a threat of damaging wind gusts and hail up to quarter size.

Heat indices are forecast to reach or exceed 105 degrees across
much of Central Alabama on Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on Sunday, Monday, and Tuesday.

In the hours before

Special weather statement, Aug 5, 6:14 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
614 PM CDT Sat Aug 5 2023

ALZ012-060000-
Lamar AL-
614 PM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of central Lamar County
through 700 PM CDT...

At 614 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sulligent, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vernon, Sulligent, Detroit, Beaverton, Blooming Grove, Lamar County
Airport, Crews, Bedford, Crossville, Gattman, Cody, Henson Springs,
Lamar County Public Lake and Pine Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3405 8821 3402 8795 3376 8795 3367 8797
      3375 8825
TIME...MOT...LOC 2314Z 297DEG 14KT 3389 8813

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

25/Owen
Special weather statement, Aug 5, 6:15 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
615 PM CDT Sat Aug 5 2023

ALZ011-052345-
Marion AL-
615 PM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of northwestern Marion
County through 645 PM CDT...

At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tremont, or 10 miles south of Red Bay, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hamilton, Weston, Byrd, Bexar, Pigeye, Marion County Public Lake,
Shottsville, Rankin Fite Airport and Pikeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3431 8790 3402 8793 3402 8799 3405 8799
      3406 8821 3432 8817
TIME...MOT...LOC 2315Z 272DEG 13KT 3430 8822

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

25/Owen
Special weather statement, Aug 5, 6:30 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
630 PM CDT Sat Aug 5 2023

ALZ022-060015-
Pickens AL-
630 PM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of Pickens County
through 715 PM CDT...

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pickensville, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Aliceville, Reform, Carrollton, Pickensville, Ethelsville, Memphis,
McMullen, Garden, Benevola, Johnston Lake, Bevill Lock And Dam,
Gainesville Lake Campground, Dillburg, McShan, George Downer Airport,
Owens, Kirk, Pioneer, Cochrane and Macedonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3336 8830 3348 8812 3323 8784 3315 8784
      3312 8793 3308 8797 3307 8802 3305 8803
      3306 8804 3304 8803 3304 8805 3305 8807
      3303 8810 3304 8814 3300 8817 3299 8834
TIME...MOT...LOC 2330Z 320DEG 13KT 3330 8827

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

25/Owen
Special weather statement, Aug 5, 6:44 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
644 PM CDT Sat Aug 5 2023

ALZ011-012-060030-
Marion AL-Lamar AL-
644 PM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of Marion and
northeastern Lamar Counties through 730 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weston, or near Hamilton, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hamilton, Winfield, Guin, Hackleburg, Brilliant, Detroit, Beaverton,
Gu-
Win, Brinn, Weston, Twin, Henson Springs, Tessner, Shottsville,
Pearces Mill, Rankin Fite Airport, Byrd, Bexar, Pigeye and Marion
County Public Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3431 8777 3394 8780 3394 8820 3432 8818
TIME...MOT...LOC 2344Z 269DEG 11KT 3412 8809

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

25/Owen
Local storm report, Aug 5, 7:45 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
745 PM CDT Sat Aug 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     Tstm Wnd Dmg     1 E Pigeye              34.30N 87.91W
08/05/2023                   Marion             AL   Fire Dept/Rescue

            Power lines across Alabama Highway 172
            between Hackleburg and Hodges.

&&
Special weather statement, Aug 5, 7:49 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Birmingham AL
749 PM CDT Sat Aug 5 2023

ALZ011-060145-
Marion AL-
749 PM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of northwestern Marion
County through 845 PM CDT...

At 749 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tremont, or 12 miles south of Red Bay, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hamilton, Weston, Byrd, Bexar, Pigeye, Shottsville, Rankin Fite
Airport and Marion County Public Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3431 8791 3404 8798 3404 8799 3405 8799
      3406 8821 3432 8818 3432 8814
TIME...MOT...LOC 0049Z 275DEG 15KT 3427 8816

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

25/Owen

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:07 PM CDTSevere Thunderstorm WarningBMXLamar, Marion53 min
Aug 5, 7:14 PM CDTSevere Thunderstorm WarningBMXMarion46 min
Aug 5, 7:15 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter60 min
Aug 5, 7:29 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXWalker, Winston61 min
Aug 5, 7:49 PM CDTSpecial Weather StatementBMXMarion56 min
Aug 5, 7:53 PM CDTSevere Thunderstorm WarningBMXWalker, Winston44 min
Aug 5, 8:41 PM CDTSpecial Weather StatementBMXLamar34 min
Aug 5, 8:58 PM CDTSevere Thunderstorm WarningBMXGreene34 min
Aug 5, 9:12 PM CDTSpecial Weather StatementBMXFayette63 min
Aug 5, 9:26 PM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa, Walker64 min
Aug 5, 11:01 PM CDTSpecial Weather StatementBMXGreene29 min
Aug 6, 3:00 AM CDTExcessive Heat WarningBMXAutauga, Barbour, Bibb, Bullock, Chilton, Coosa and 19 more18 hr
Aug 6, 3:00 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Chilton, Coosa, Dallas and 16 more31 hr
Aug 6, 11:45 AM CDTSpecial Weather StatementBMXCleburne30 min
Aug 6, 12:38 PM CDTSpecial Weather StatementBMXPike52 min
Aug 6, 1:14 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion76 min
Aug 6, 1:15 PM CDTSpecial Weather StatementBMXCherokee45 min
Aug 6, 1:34 PM CDTSpecial Weather StatementBMXTuscaloosa41 min
Aug 6, 1:38 PM CDTSpecial Weather StatementBMXDeKalb37 min
Aug 6, 1:39 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker49 min
Aug 6, 1:41 PM CDTSpecial Weather StatementBMXBarbour49 min
Aug 6, 1:47 PM CDTSpecial Weather StatementBMXPickens43 min
Aug 6, 1:53 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens, Tuscaloosa82 min
Aug 6, 1:53 PM CDTSevere Thunderstorm WarningBMXBarbour35 min
Aug 6, 1:58 PM CDTSpecial Weather StatementBMXCherokee32 min
Aug 6, 2:00 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXWinston60 min
Aug 6, 2:09 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXWalker66 min
Aug 6, 2:18 PM CDTSpecial Weather StatementBMXElmore42 min
Aug 6, 2:23 PM CDTSpecial Weather StatementBMXJefferson, Shelby52 min
Aug 6, 2:27 PM CDTSpecial Weather StatementBMXRandolph33 min
Aug 6, 2:32 PM CDTSpecial Weather StatementBMXRandolph28 min
Aug 6, 2:35 PM CDTSpecial Weather StatementBMXShelby25 min
Aug 6, 2:37 PM CDTSpecial Weather StatementBMXPike53 min
Aug 6, 2:37 PM CDTSevere Thunderstorm WarningBMXJefferson, Shelby68 min
Aug 6, 2:40 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa80 min
Aug 6, 2:47 PM CDTSpecial Weather StatementBMXTalladega28 min
Aug 6, 2:53 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Tallapoosa52 min
Aug 6, 2:59 PM CDTSpecial Weather StatementBMXSt. Clair61 min
Aug 6, 2:59 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa76 min
Aug 6, 3:01 PM CDTSpecial Weather StatementBMXChambers, Randolph29 min
Aug 6, 3:02 PM CDTSpecial Weather StatementBMXShelby28 min
Aug 6, 3:05 PM CDTSevere Thunderstorm WarningBMXCalhoun, Coosa, St. Clair, Shelby, Talladega70 min
Aug 6, 3:09 PM CDTSevere Thunderstorm WarningBMXBlount50 min
Aug 6, 3:13 PM CDTSpecial Weather StatementBMXClay47 min
Aug 6, 3:36 PM CDTSpecial Weather StatementBMXPike39 min
Aug 6, 3:36 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Tallapoosa69 min
Aug 6, 3:38 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Etowah, St. Clair67 min
Aug 6, 3:41 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby64 min
Aug 6, 3:45 PM CDTSevere Thunderstorm WarningBMXLee, Macon, Russell42 min
Aug 6, 3:56 PM CDTSevere Thunderstorm WarningBMXCleburne, Randolph63 min
Aug 6, 4:17 PM CDTSevere Thunderstorm WarningBMXTallapoosa58 min
Aug 6, 4:25 PM CDTSevere Thunderstorm WarningBMXChilton, Coosa, Shelby, Talladega65 min
Aug 6, 4:36 PM CDTSpecial Weather StatementBMXChambers54 min
Aug 6, 5:08 PM CDTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa50 min
Aug 6, 5:12 PM CDTSpecial Weather StatementBMXAutauga63 min
Aug 6, 5:35 PM CDTSevere Thunderstorm WarningBMXElmore, Lee, Macon70 min
Aug 6, 5:36 PM CDTSpecial Weather StatementBMXPike54 min
Aug 6, 5:40 PM CDTSpecial Weather StatementBMXMontgomery65 min
Aug 6, 5:43 PM CDTSevere Thunderstorm WarningBMXPike34 min
Aug 6, 5:45 PM CDTSpecial Weather StatementBMXChambers60 min
Aug 6, 6:16 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Lee, Russell59 min
Aug 6, 6:35 PM CDTSevere Thunderstorm WarningBMXBarbour40 min
Aug 6, 6:44 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Montgomery, Pike, Russell54 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.